Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 21, 2005, 6:08 PM CDT for Wayne County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 6:08 PM CDT (23:08 UTC)
- Expired
- Apr 21, 2005, 6:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Wayne County, MO
The radar
The Paducah radar (KPAH), 158 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 212308 SVRPAH MOC223-212330- /O.NEW.KPAH.SV.W.0049.050421T2308Z-050421T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 608 PM CDT THU APR 21 2005 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN MISSOURI. * UNTIL 630 PM CDT * AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF PATTERSON...OR ABOUT 10 MILES NORTHEAST OF PIEDMONT...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE LODI...COLDWATER AND CASCADE. FOR YOUR PROTECTION...SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3730 9052 3723 9071 3710 9072 3730 9023 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:55 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 21, 3:55 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 355 PM CDT THU APR 21 2005 MAIN CONCERNS ARE SEVERE WEATHER CHANCES THROUGH TOMORROW...AND THEN COOL WEATHER OVER THE WEEKEND. SCATTERED CONVECTION AMASSING ALONG THE WESTERN BORDER OF SOUTHEAST MISSOURI AT THIS TIME. WIND FIELDS ARE VERY WEAK...SO A SLOW EASTWARD DRIFT WILL BRING SCATTERED THUNDERSTORMS INTO SOUTHEAST MISSOURI LATE THIS AFTERNOON AND THIS EVENING. MOST OF THIS ACTIVITY IS DIURNAL IN NATURE...AND SHOULD NOT LAST LONG AFTER SUNSET. A FEW STORMS MAY TRY TO BRIEFLY PULSE NEAR SEVERE LEVELS...BUT WIDESPREAD SEVERE ACTIVITY IS NOT ANTICIPATED. LATER TONIGHT...CONVECTION OVER KANSAS AND WESTERN MISSOURI WILL CONJEEL INTO A LINEAR SYSTEM...AND RIP NORTHEAST...FLIRTING WITH THE WESTERN ZONES LATE TONIGHT. WIND DAMAGE WILL BE POSSIBLE WITH THESE STORMS. NOT SURE HOW WIDESPREAD THE SEVERE WEATHER WILL BE LATE TONIGHT...BUT THE SEVERE POTENTIAL WILL BE HIGHLY DEPENDENT ON DRAMATICALLY INCREASING WIND FIELDS ALOFT. BEST WIND FIELDS WILL BE TO OUR NORTH AND NORTHWEST...SO SUSPECT THE MOST WIDESPREAD SEVERE WEATHER WILL BE IN THAT DIRECTION. ALSO AM CONCERNED ABOUT THE AMOUNT OF INSTABILITY FOR THE OVERNIGHT SYSTEM...GIVEN THE WIDESPREAD AND SLOWLY MOVING DIURNAL ACTIVITY. ALL SAID WOULD PREFER TO KEEP A SLIGHT RISK ONLY IN WESTERN ZONES. A COLD FRONT WILL MOVE EASTWARD ACROSS THE AREA TOMORROW. IF THE AREA DOES NOT GET STABILIZED BY OVERNIGHT CONVECTION...A SIGNIFICANT SEVERE WEATHER EPISODE WILL BE POSSIBLE...GENERALLY ALONG AND EAST OF A KEVV TO KPAH LINE DURING THE AFTERNOON. OTHERWISE SHOULD SEE NORTHWEST WINDS CRANKING UP BEHIND THE FRONT DURING THE AFTERNOON AND INTO FRIDAY EVENING...AND COOLER AIR WILL BE SURGING INTO THE REGION. MODELS STILL DEVELOPING UPPER LEVEL CYCLONE JUST TO OUR EAST FOR THE WEEKEND...RESULTING IN MUCH COOLER WEATHER...AND WITH STRONG NORTHWEST WINDS...IT WILL BE QUITE BLUSTERY...ESPECIALLY ON SATURDAY. HIGH TEMPERATURES SATURDAY WILL BE IN THE LOW TO MID 50S IN MOST AREAS...AND LOWS MAY FLIRT WITH FREEZING IN THE NORTH SATURDAY NIGHT. WINDS SHOULD STAY UP SATURDAY NIGHT...SO A FREEZE WARNING MAY BE NEEDED...BUT A FROST ADVISORY SHOULD NOT BE AN ISSUE. IN THE EXTENDED PERIODS FROM MONDAY THROUGH THURSDAY...THE MODELS ARE STRUGGLING MIGHTILY TO COME UP WITH A CONSISTENT SOLUTION. THE MAIN ISSUE IS THE INTERACTION OF NORTHERN STREAM ENERGY SWINGING AROUND THE BACKSIDE OF THE CYCLONE OVER THE NORTHEAST...WITH A STRONG AND ACTIVE NEARLY ZONAL SOUTHERN STREAM TO OUR SOUTH. AT THIS TIME...THE GFS HAS BEEN CONSISTENT IN SWINGING A MID/UPPER LEVEL SYSTEM SOUTHEAST ACROSS THE AREA TUESDAY...SO DECIDED TO LEAVE A SLIGHT CHANCE OF SHOWERS THROUGHOUT THE AREA THEN. OTHERWISE...LEFT THE REST OF THE WEEK DRY...UNTIL THE MODELS GET A BETTER FOCUS ON OUR NEXT PRECIPITATION MAKER. TEMPERATURES WILL MODERATE INTO THE 60S AND LOWER 70S DURING THE PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...NONE. .MO...NONE. .IL...NONE. .IN...NONE. && DRS
Hazardous weather outlook, Apr 21, 4:45 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 445 PM CDT THU APR 21 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-221000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 445 PM CDT THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER LATE TONIGHT OVER SOUTHEAST MISSOURI AND ADJACENT AREAS OF SOUTHERN ILLINOIS. A SLIGHT RISK HAS BEEN POSTED FOR THE REMAINDER OF THE QUAD STATE. A FEW STRONG STORMS MAY DRIFT EASTWARD INTO SOUTHEAST MISSOURI LATE THIS AFTERNOON...BUT SEVERE WEATHER IS NOT ANTICIPATED. LATER TONIGHT...IN RESPONSE TO IMPROVING WIND FIELDS...AN ORGANIZED LINE OF STORMS WILL MOVE EAST OR NORTHEAST INTO THE AREA. DAMAGING WINDS WILL BE THE PRIMARY THREAT...MAINLY OVER SOUTHEAST MISSOURI AFTER 3 AM. TIMING AND SEVERITY ARE IN DOUBT...SO IT IS NOT CERTAIN HOW FAR EAST INTO THE QUAD STATE...THE SEVERE WINDS MAY REACH BY SUNRISE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A MODERATE RISK OF SEVERE STORMS OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA FRIDAY. A SLIGHT RISK EXISTS TO THE WEST OF THE MODERATE RISK AREA. A LINE OF STRONG TO SEVERE STORMS MAY BE ONGOING AT SUNRISE FRIDAY...MOST LIKELY TO THE EAST OF THE MISSISSIPPI. WHILE DAMAGING WINDS MAY BE POSSIBLE WITH THESE STORMS...THE MODERATE RISK IS PRIMARILY FOR SEVERE STORM DEVELOPMENT ALONG OR NEAR A COLD FRONT AROUND MIDDAY. DEVELOPMENT IS EXPECTED ALONG A LINE FROM NEAR PADUCAH TO NEAR EVANSVILLE. WIDESPREAD DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS OVER MUCH OF WESTERN KENTUCKY AND SOUTHWEST INDIANA FRIDAY AFTERNOON. THE STORMS SHOULD BE EAST OF THE AREA BY 6 PM CDT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY OVER SOUTHEAST MISSOURI LATE TONIGHT...AND OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA FRIDAY AFTERNOON. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:23 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 37 min |
| Apr 21, 5:20 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Wayne | 25 min |
| Apr 21, 5:27 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.